Oklahoma, 2005

Damaging Winds in Oklahoma, June 11 to 12, 2005

June 11 to 12, 2005 · NWS OUN · 6 events in 5 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 8:13 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 8:13 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT SAT JUN 11 2005

.UPDATE...
TORNADO WATCH HAS BEEN CANCELLED FOR SOUTHWEST OK AND ADJACENT
PARTS OF NORTHWEST TX. IN EVALUATING CONCERNS FOR FLOODING
OVERNIGHT, WE HAVE DECIDED NOT TO POST A FLOOD WATCH BASED ON
CURRENT STORM TRENDS AND LACK OF ANY STRONG SIGNAL TO FOCUS HEAVY
RAINFALL OVER NORTHERN OK TONIGHT. NONETHELESS, RAIN IS EXPECTED
IN THESE AREAS BUT HEAVY RAIN FROM STORM CORES ARE EXPECTED TO BE RARE.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99

In the hours before

Special weather statement, Jun 11, 6:11 PM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT SAT JUN 11 2005

OKZ007-008-120030-
GRANT OK-KAY OK-
711 PM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BRAMAN AT 711 PM
CDT...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN GRANT AND NORTHWESTERN KAY COUNTIES TO THE
WEST AND NORTHWEST OF BRAMAN SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 11, 7:55 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SAT JUN 11 2005

OKZ016-033>034-036-TXZ083>084-120300-
CUSTER-GREER-HARMON-JACKSON-FOARD-HARDEMAN-
855 PM CDT SAT JUN 11 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 462 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 4 COUNTIES

IN SOUTHWEST OKLAHOMA

GREER... HARMON... JACKSON...

IN WESTERN OKLAHOMA

CUSTER...

IN TEXAS THIS CANCELS 2 COUNTIES

IN NORTHERN TEXAS

FOARD... HARDEMAN...

THIS INCLUDES THE CITIES OF...HOLLIS...MANGUM...CROWELL...
WEATHERFORD...CLINTON...ALTUS...QUANAH AND CHILLICOTHE.

OKZ004>005-009>010-014>015-021-120400-
BECKHAM-DEWEY-ELLIS-HARPER-ROGER MILLS-WOODS-WOODWARD-
855 PM CDT SAT JUN 11 2005

...TORNADO WATCH NUMBER 462 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST OKLAHOMA

DEWEY... ELLIS... HARPER...
WOODS... WOODWARD...

IN WESTERN OKLAHOMA

BECKHAM... ROGER MILLS...

THIS INCLUDES THE CITIES OF...TALOGA...CHEYENNE...ARNETT...
BUFFALO...WOODWARD...ALVA...ELK CITY AND SAYRE.
Special weather statement, Jun 11, 10:45 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT SAT JUN 11 2005

OKZ004-010-120500-
HARPER OK-WOODWARD OK-
1145 PM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ALABASTER
CAVERNS STATE PARK AT 1145 PM CDT...MOVING NORTHEAST AT 20 MPH.
ANOTHER STRONG THUNDERSTORM WAS CENTERED ON THE KANSAS STATE LINE
NORTH OF BUFFALO. THIS STORM WILL MOVE INTO KANSAS BY MIDNIGHT.

SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN HARPER AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Special weather statement, Jun 11, 11:20 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT SUN JUN 12 2005

OKZ005-120545-
WOODS OK-
1220 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF AVARD AT 1220 AM
CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY HEAVY
RAINFALL.

PEOPLE IN WOODS COUNTY...INCLUDING THE CITY OF ALVA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

SIX
Special weather statement, Jun 11, 11:25 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT SUN JUN 12 2005

OKZ009-120600-
ELLIS OK-
1225 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF SHATTUCK AT 1225
AM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SIX
Special weather statement, Jun 11, 11:41 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT SUN JUN 12 2005

OKZ010-120615-
WOODWARD OK-
1241 AM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR FORT SUPPLY TO GAGE
AND ARNETT AT 1241 AM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY AS THESE STORMS
MOVE ACROSS WESTERN AND NORTHERN WOODWARD COUNTY DURING THE NEXT 30
TO 45 MINUTES.  VERY HEAVY RAINFALL WILL ALSO OCCUR WITH THESE
STORMS.

PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SIX

The radar

The Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 05:42 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
June 11, 11:43 PM CST
Where
Ellis County, Gage Arpt
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.300, -99.783

Wind was measured by the KGAG ASOS.

Thunderstorm Wind, Ellis

When
June 11, 11:46 PM CST
Where
Ellis County, Gage Arpt
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.300, -99.783

Wind was measured by the KGAG ASOS.

Thunderstorm Wind, Woodward

When
June 12, 12:10 AM CST
Where
Woodward County, 2 mi WSW of Woodward
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.417, -99.433

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Roger Mills

When
June 12, 12:55 AM CST
Where
Roger Mills County, 6 mi SW of Cheyenne
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.550, -99.750

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Dewey

When
June 12, 1:30 AM CST
Where
Dewey County, 8 mi N of Leedey
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
35.983, -99.350

Three inch diameter tree limbs from a live apricot tree were downed.

Thunderstorm Wind, Custer

When
June 12, 1:50 AM CST
Where
Custer County, 3 mi N of Mc Clure Station
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
35.700, -99.317

Three inch diameter tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457133, 5457134, 5457135, 5457136, 5457137, 5457138.